Alert archive / Nevada / Heavy Snow Warnings in 2007

Heavy Snow Warning 5, NWS Las Vegas, NV

December 7, 2007Lincoln County, Nevada

NWS Las Vegas, NV issued this heavy snow warning at Dec 7, 2007, 9:28 PM PST for Lincoln County, Nevada. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2007, 9:28 PM PST (05:28 UTC)
Expired
Dec 8, 2007, 2:35 PM PST
In force
17 hr
Issued by
NWS Las Vegas, NV

County Lincoln County, NV

The radar

The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this heavy snow warning went out at Dec 7, 6:50 PM PST, 2 hours 38 minutes earlier.

Area forecast discussion, Dec 7, 6:50 PM PST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
650 PM PST FRI DEC 7 2007

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL LINGER OVER THE GREAT BASIN
AND MOJAVE DESERT THROUGH THE WEEKEND. RAIN AND SNOW SHOWERS WILL
OCCUR WITH THE SNOW LEVEL DROPPING TO 3500 FEET SATURDAY NIGHT.
TEMPERATURES WILL FALL BELOW NORMAL OVER THE WEEKEND. THE SYSTEM
WILL FINALLY START MOVING EAST OF THE AREA EARLY NEXT WEEK...
HOWEVER TEMPERATURES WILL STAY ON THE COOL SIDE. &&

.UPDATE...CANCELLED THE WIND ADVISORY FOR SAN BERNARDINO COUNTY A
COUPLE OF HOURS EARLY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVEL.
ELSEWHERE...HAVE INCREASED POPS SLIGHTLY OVER PORTIONS OF INYO
COUNTY...ESMERALDA...AND CENTRAL NYE OVER THE NEXT FEW HOURS. ALSO
ADDED ISOLATED THUNDERSTORMS THOSE AREAS AND ACROSS THE NORTHWEST
PLATEAU OF ARIZONA. TWO SEPARATE MECHANISMS RESPONSIBLE FOR THOSE
TWO AREAS. STRONG JET...SUBSTANTIAL MOISTURE AND VORT LOBE ENHANCING
LIFT OVER THE NORTHERN HALF OF MOHAVE COUNTY. A SECOND VORT
LOBE...SUBSTANTIALLY COLDER AIR ALOFT SUFFICIENT VERTICAL MOTION
PROVIDING SECOND AREA OVER EASTERN INYO...NYE...ESMERALDA.
CONSIDERING INCREASING POPS OVER THE CENTRAL PORTION OF THE CWA
OVERNIGHT AND ENHANCING QPF A BIT FOR THE OVERNIGHT HOURS. WILL
LIKELY ACTIVATE SNOW ADVISORY A FEW HOURS EARLIER FOR THE SPRING
MOUNTAINS BASED ON THE LATEST TRENDS AND OBSERVATIONS.

.PREV DISCUSSION...THE MAIN FEATURES WHICH WILL INFLUENCE THE
WEATHER TONIGHT THROUGH SUNDAY ARE TWO SHORTWAVES DIVING DOWN FROM
THE NORTH. WATER VAPOR AND THE 18Z NAM/GFS SHOWED THE FIRST
CIRCULATION DROPPING OUT OF EASTERN OREGON INTO NORTHWEST NEVADA AND
THE SECOND OVER WESTERN BRITISH COLUMBIA. BOTH THE GFS AND NAM
INDICATE BROAD UPWARD FORCING DEVELOPING OVER THE FORECAST AREA
TONIGHT AND A COLDER AIR MASS SPREADING SOUTH. BOTH THE GFS AND NAM
ALSO INDICATE SUBSTANTIAL LOW TO MID LEVEL CONVERGENCE DEVELOPING
AHEAD OF THE SYSTEM FROM LINCOLN COUNTY DOWN THROUGH CENTRAL CLARK
COUNTY BETWEEN 06Z AND 18Z THEN SHIFTING EAST AND WEAKENING SATURDAY
AFTERNOON. MOISTURE IS SOMEWHAT LIMITED BUT INSTABILITY AND THE
FRONT SHOULD HELP SUSTAIN A BAND OF SHOWERS ACROSS THIS AREA LATE
TONIGHT THROUGH SATURDAY. THE SOUTHERN NEVADA MOUNTAINS AND MUCH OF
LINCOLN COUNTY SHOULD SEE SNOW ACCUMULATIONS AROUND 4 TO 8 INCHES
WHICH WARRANTS A SNOW ADVISORY. NEED TO WATCH FOR THE POSSIBILITY OF
HEAVY SNOW...ESPECIALLY IN LINCOLN COUNTY...ASSOCIATED WITH THIS
FRONTAL BAND. THE SECONDARY WAVE IS THEN FORECAST TO DIVE DOWN
THROUGH CENTRAL AND SOUTHERN CALIFORNIA SATURDAY NIGHT AND SUNDAY.
THE GFS AND ECMWF TAKE IT A LITTLE FARTHER WEST THAN THE NAM AND
DEVELOP A CLOSED LOW OFF SAN DIEGO BY SUNDAY MORNING. IT IS FORECAST
TO CONTINUE DIVING SOUTH TOWARD THE BAJA SPUR BY MONDAY MORNING.
THIS WILL PROVIDE A REINFORCING SHOT OF COLD AIR SATURDAY NIGHT AND
SUNDAY. SNOW LEVELS SHOULD BE DOWN NEAR 3000-3500 FEET LATE SATURDAY
NIGHT AND SNOW SHOWERS THAT DO DEVELOP HAVE A GOOD CHANCE OF MAKING
IT TO THE VALLEYS AND HIGHER DESERT AREAS. HOWEVER...PRECIPITATION
WILL BE IN THE FORM OF ISOLATED TO SCATTERED SHOWERS AND SHOULD NOT
BE WIDESPREAD.

.LONG TERM...BASICALLY GOOD MODEL AGREEMENT WITH UPCOMING EXTENDED
WEATHER PATTERN. A LOW PRESSURE SYSTEM OVER NORTHERN BAJA ON
MONDAY EJECTS EAST AND GETS ABSORBED INTO THE FLOW AS ANOTHER LOW
DROPS SOUTHWARD THROUGH THE GREAT BASIN. THIS NEXT SYSTEM TAKES A
SIMILAR TRACK TO THE PREVIOUS ONE BUT IS FURTHER EAST AND IS
FORECAST TO HAVE LESS AVAILABLE MOISTURE. THE ECMWF SOLUTION IS
FAIRLY DRY WITH THE SYSTEM BUT TAPS INTO MOISTURE FROM THE
PREVIOUS SYSTEM. THE TRACK ALONG THE NEVADA/UTAH BORDER HOWEVER IS
NOT ALL THAT FAVORABLE FOR PRODUCING A NOTABLE PRECIP EVENT WITHIN
THE CWA. THE GFS IS MORE BULLISH WITH SYSTEM MOISTURE AND WHEN
COMBINED WITH A LOW CENTER TRACK A LITTLE FURTHER WEST THAN THE
EURO...INDICATES LIGHT SHOWER ACTIVITY ACROSS MUCH OF THE CENTRAL
AND EASTERN CWA MONDAY NIGHT INTO TUESDAY. COMPROMISED BETWEEN THE
TWO SOLUTIONS FOR THIS FORECAST PACKAGE KEEPING PRECIP CHANCES
CONFINED TO LINCOLN AND MOHAVE COUNTIES MONDAY NIGHT AND JUST
MOHAVE COUNTY ON TUESDAY. DISREGARDING THE 18Z GFS SOLUTION BEYOND
TUESDAY...BOTH MODELS ARE VERY SIMILAR AND FORECAST FEW SURPRISES
UNDER A DRY NORTHWEST FLOW. TEMPERATURES TO REMAIN BELOW NORMAL
THROUGH THE PERIOD AS THE SYSTEM MOVING IN FROM THE NORTH ON
TUESDAY BRINGS A REINFORCING SHOT OF COLD AIR. DAYTIME WARMING
BACK CLOSER TO NORMAL IS POSSIBLE BY THE END OF THE WEEK AS THE
AIRMASS MODIFIES. &&

.AVIATION...FOR MCCARRAN...THE AREA WILL REMAIN IN AN UNSETTLED
WEATHER PATTERN THROUGH SUNDAY AS A LOW PRESSURE SYSTEM DRIFTS
SOUTHWARD OVER THE AREA. SCATTERED CLOUDS WILL PERSIST OVERNIGHT
WITH A BROKEN DECK BELOW 10K FT RETURNING AFTER 12Z SATURDAY.
SHOWERS ARE POSSIBLE WITH CIGS AT OR BELOW 8K FT AFTER MIDNIGHT AND
CONTINUING THROUGH EARLY SATURDAY MORNING. SUSTAINED SOUTHWEST WINDS
AROUND 15-20 KTS WITH GUSTS UP TO 30 KTS EXPECTED THROUGH THE
EVENING THEN DECREASING TO 10-15 KTS OVERNIGHT. ISOLATED SHOWERS
WILL REMAIN AROUND THE AREA THROUGH SUNDAY MORNING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...A LOW PRESSURE SYSTEM MOVING SOUTH OVER THE AREA WILL
BRING UNSETTLED WEATHER THROUGH SUNDAY. GUSTY SOUTHWEST WINDS WILL
CONTINUE THROUGH MUCH OF TODAY BEFORE DECREASING IN ALL BUT FAVORED
AREAS INCLUDING KDAG. ISOLATED TO SCATTERED SHOWER ACTIVITY WILL
CONTINUE OVER MUCH OF THE REGION THROUGH SUNDAY WITH CEILINGS
LOWERING BELOW 8K FEET AT TIMES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM PST SATURDAY FOR
     NVZ018-019.
     SNOW ADVISORY UNTIL 4 PM PST SATURDAY FOR NVZ015.
AZ...NONE.
CA...NONE.
&&

CZYZYK/ADAIR/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 7, 5:31 AM PST, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
531 AM PST FRI DEC 7 2007

CAZ519-521-080800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
531 AM PST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNING IN EFFECT THROUGH 10 PM THIS EVENING. PLEASE
REFER TO THE LATEST WINTER WEATHER MESSAGE RNOWSWVEF FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. NO
HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.

NVZ018-019-080800-
SHEEP RANGE-SPRING MOUNTAINS-
531 AM PST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW ADVISORY IN EFFECT THROUGH 4 PM PST THIS AFTERNOON. PLEASE
REFER TO THE LATEST WINTER WEATHER MESSAGE RNOWSWVEF FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. NO
HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.

NVZ014-015-080800-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
531 AM PST FRI DEC 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

SNOW ADVISORY IN EFFECT THROUGH 10 PM PST THIS EVENING. PLEASE
REFER TO THE LATEST WINTER WEATHER MESSAGE RNOWSWVEF FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. NO
HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.

AZZ001>003-036-CAZ520-522>527-NVZ016-017-020>022-080800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
531 AM PST FRI DEC 7 2007 /631 AM MST FRI DEC 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS RAIN SHOWERS WILL OCCUR TODAY. THE SNOW
LEVEL WILL LOWER TO 5500 FEET THIS AFTERNOON. A WIND ADVISORY IS
IN EFFECT UNTIL 8 PM THE THE SAN BERNARDINO COUNTY DESERTS. PLEASE
REFER TO THE LATEST WEATHER STATEMENT RNONPWVEF FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COOL AND UNSETTLED WEATHER WILL LINGER THROUGH THE WEEKEND. LIGHT
SNOW SHOWERS ARE POSSIBLE DOWN TO 3500 FEET SATURDAY. NO HAZARDOUS
WEATHER IS EXPECTED MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURE.

PIERCE

Nearby

Heavy Snow Warnings in Nevada, 2007Every heavy snow warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.